MAUDE Adverse Event Report: CHANNEL MEDSYSTEMS CERENE CRYOTHERAPY DEVICE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

CHANNEL MEDSYSTEMS CERENE CRYOTHERAPY DEVICE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number FGS-7000
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Any device malfunction during treatment can potentially lead to a user electing to perform a repeat endometrial ablation, which can pose a serious risk to health.Labeling for the cerene cryotherapy device states that the "treatment status and next steps" for error code 379 is "uterus partially treated, end procedure, do not re-treat." though it was noted that a repeat endometrial ablation was performed, no injury or adverse events were reported.
 
Event or Problem Description
This was the second device used by the physician.After 6 seconds of cryo treatment, the device flashed error code 379.The physician then proceeded with a third device and completed a full treatment on the patient.The patient was discharged.No adverse events or injury were reported.Based on evaluation of the returned device, the root cause for the malfunction was tearing in the silicone pressure sleeve during manufacturing.Process updates have since been implemented to help prevent this failure mode.

Brand Name
CERENE CRYOTHERAPY DEVICE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
CHANNEL MEDSYSTEMS
2919 7th street
berkeley CA 94710
Manufacturer (Section G)
CHANNEL MEDSYSTEMS
2919 7th street
berkeley CA 94710
Manufacturer Contact
kathleen gallo
2919 7th street
berkeley, CA 94710
5103389301
MDR Report Key19283500
Report Number3012018285-2024-00015
Device Sequence Number8294676
Product Code MNB
UDI-Device Identifier00850008595035
UDI-Public(01)00850008595035(17)240327(10)93736802
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberFGS-7000
Device Lot Number93736802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale